Increased dosages and a mini episode
About five weeks ago now I had another appointment with my GP. At that time we reviewed my 10 weeks on citalopram, and took into account my current experiences. At this time my GP recommended that my citalopram dosage was increased from 20 to 40 mg. This seemed like a beneficial decision to me, while it's never going to be good to hear you probably need more medication, I felt the citalopram had been helping. It had decreased the intensity of my thoughts, but not the frequency of them. As such the increase in dosage made sense to me.
Since the increase in dosage I have generally felt less low so I think the increase has been beneficial and a good thing for me.
It's kind of a good medication update which I think I may have mentioned in previous posts as well. However two weeks ago I had mini episode, which was the first one since January, so it was really scary, quite annoying, emotional and very tiring experience.
The episode started with my foot shaking and then my leg. I'm not sure if my leg was actually shaking, or if my foot was moving so much that made my leg move. This was followed by a outpour of emotion, tears and eventually this led to me hitting myself.
There was someone else with me in the evening, which I guess was helpful in terms of having someone to look out for me. But it also made me more emotional and more annoyed, because I didn't want to be like this in front of them. I think it was probably that frustration lead to me hitting myself.
Having been restrained (not in a good way) and the moment passing, I began to carm down. Following that episode I still had a few shakes and twitches for the following 10 to 15 minutes, maybe a bit longer I'm not sure.
Since then this hasn't happened again, which I think maybe because on the day there are quite a few things going on. So maybe an internal emotion or worry was the cause. Although that being said I hadn't been worrying about anything, in fact was looking forward to the day and I enjoyed it. So I'm just not sure really what happened, I think that's another reason why episodes like this are so scary.
I will be making another appointment with my GP in a week or so and hopefully see how my increased dosage is going. I will also ask about this latest mini episode to see if there could be any other cause, or anything else I could do to help prevent this happening. Particularly given this is the first one since January.
Hope everyone is well. Stay safe.
Thanks for reading.